Alert archive / Vermont / Flash Flood Warnings in 2006

Flash Flood Warning 2, NWS Burlington, VT

June 29, 2006Orange County, Vermont

NWS Burlington, VT issued this flash flood warning at Jun 29, 2006, 3:19 PM EDT for Orange County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2006, 3:19 PM EDT (19:19 UTC)
Expired
Jun 29, 2006, 6:15 PM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Orange County, VT

The radar

The Burlington radar (KCXX), 94 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBTV 291920
FFWBTV
VTC017-292215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
319 PM EDT THU JUN 29 2006

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL ORANGE COUNTY IN CENTRAL VERMONT

* UNTIL 615 PM EDT

* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE AREAS ALONG THE WEST BRANCH OF 
  THE OMPOMPANOOSUC RIVER ALONG TUNBRIDGE ROAD...AND THE AREA 
  BETWEEN TUNBRIDGE AND STRAFFORD.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4387 7252 4378 7222 4393 7218 4401 7239

$$

HANSON
1 follow-up statement
000 
WGUS71 KBTV 292204
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
604 PM EDT THU JUN 29 2006

VTC017-292215-
ORANGE VT-
604 PM EDT THU JUN 29 2006

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 615 PM EDT 
ACROSS ORANGE COUNTY VERMONT...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
FEW SHOWERS MOVING IN ACROSS ORANGE COUNTY VERMONT FROM THE 
STRAFFORD AND WHITE RIVER JUNCTION AREA AT AROUND 20 MPH.

LOCATIONS THAT MAY HAVE EXPERIENCED SOME LOCALIZED FLASH FLOODING 
INCLUDE BUT ARE NOT LIMITED TO CHELSEA...THETFORD HILLS STATE 
PARK...THETFORD...WEST FAIRLEE...WAITS RIVER...VERSHIRE...CORINTH 
AND BRADFORD.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL OF BETWEEN ONE TO THREE INCHES 
IN A SHORT PERIOD OF TIME MAY HAVE CAUSED SOME FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.

LAT...LON 4390 7261 4378 7224 4400 7212 4410 7228

$$

MURRAY/WFO BTV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 10:57 AM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 29, 10:57 AM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1057 AM EDT THU JUN 29 2006

.SHORT TERM /REST OF TODAY/...
PRVS FCST AND CONCERNS STL VAILD. ERLR -SHRA/CLD CVR HAS ALRDY MVD
OUT OF NY/CHMPL VLY AND WL CONT TO WITNESS CLRG E THIS AFTN. AT
15Z...SB CAPES ALRDY 800-1000J/KG ACRS PTNS OF FA BUT SPC MESO-
ANALYSIS PAGE STL SHWS A SLGT CAP ACRS PTNS OF FA AS WELL MOHAWK AND
NIAGARA VLYS. THIS IS JUST PTNL ENERGY WAITING TO BE RELEASED AS
SWODY1 AND OTHERS HAVE MNTD SOMEWHAT COOL AT H5 WITH CONTD FALLING
HGTS AND SOME S/W ENERGY MVG ACRS FA.

120KT H3 JET SSW-NNE ACRS FA WITH RGT-REAR ENTRANCE MORE TO THE S OF
FA BUT MEAN FLOW IS SW-NE THUS AS TRW FIRE-UP TO OUR SW THEY SHLD MV
INTO FA. THERE WL ALSO BE DVLPMNT IN OUR FA BUT THE GREATEST
VENTILATION WL BE S OF FA. H5 WNDS 40-45KTS ACRS FA WITH 50 KTS JUST
S OF FA AND FINALLY WBZ BTWN 9-10K ACRS FA.

THEREFORE...SHRA/TSRA DVLPMNT ALMOST CERTAIN AND WUD XPCT RATHER
COMPACT LINES OF CONVECTION MVG NE ACRS FA WITH MARGINAL SVR WX
CRITERIA IN MOST OF FA...GRTST SRN FA AND POINTS S. HWVR...SOIL IS
SATURATED AND CUD SEE TREE DAMAGE TO SHALLOW ROOTED TREES WITH WND
GUSTS OF 40 MPH. ALSO...HAIL SIZE OF INCH OR LESS XPCTD.

&&

.PREV DISCUSSION...
 /ISSUED 330 AM EDT THU JUN 29 2006/

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
MORE RAFL/HUMID CONDS ON TAP FOR A OVERLY SOGGY NORTH COUNTRY AGAIN
TODAY INTO FRIDAY AS UPPER TROUGH APPROACHES REGION FROM THE WEST.
OF ADDL CONCERN WILL BE POTENTIAL STRONG TO MARGINALLY SVR
CONVECTION THIS AFTERNOON ALONG WITH HVY RAFL/FLASH FLOOD THREAT
(SEE HYDRO BLW). LATEST OPEATIONAL SOLNS PAINT A SIMILAR SCENARIO
FOR TODAY THAT HAS BEEN OFFERED OVER PAST FEW DAYS IN THAT UPPER
TROUGH WILL SLOWLY PUSH INTO MOIST AND UNSTABLE AIRAMSS ACROSS
REGION TODAY...WHICH WILL LEAD TO WIDESPREAD...MAINLY AFTERNOON
SHOWERS/STORMS. SOME OF THIS ACTIVITY MAY BECOME QUITE STRONG...ESP
LATER TODAY AS 0-6 KM SHEAR VALUES OF 35-45KT COMBINED WITH DECENT
CAPE AND FAVORABLE RER MID-UPPER JET DYNAMICS TRAVERSE AREA. WILL
INTRODUCE ENHANCED WORDING IN THE TEXT FCST ACCORDINGLY. LINGERING
CONVECTIVE ACTIVITY THEN WANES OVERNIGHT DUE MAINLY TO LOSS OF
INSOLATION...THEN ANOTHER ROUND OF PCPN FOR FRIDAY AS ACTUAL SFC
TROUGH APPROACHES FROM NORTH. NOT MUCH BAROCLINICITY W/THIS
FEATURE...NONETHELESS...WITH UPPER TROUGH AROP REGION...RATHER COOL
TEMPS ALOFT AND STEEPER MID LVL LAPSE RATES WILL EXIST...AND WILL
OPT TO INTRODUCE THUNDER. WBZ HEIGHTS RATHER LOW AS WELL...AND WOULD
NOT BE SURPRIZED TO SEE SOME SMALL HAIL WITH STRONGEST CELLS.

A GENERAL DRYING TREND SHOULD THEN OCCUR FRIDAY NIGHT AS WEAK SFC
SHORTWAVE RIDGING NOSES NORTH INTO REGION AND MEAN DRYING OCCURS
FROM SFC TO MID LVLS. OLD SFC TROUGH STILL APPEARS TO LINGER
AROUND ACROSS THE NORTH DURING SATURDAY...THUS WILL MAINTAIN AT
LEAST A LOW CHC OF PCPN NORTH...THOUGH MEAN DYNAMICS/FORCING SHOULD
OCCUR NORTHEAST OF REGION...AND WIDESPREAD CONVECTION NOT
ANTICIPATED.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
NO CHGS TO EXTENDED PORTIONS OF FCST ATTM. LATEST OP SOLNS ARGUE FOR
HIGHEST THEAT OF PCPN WILL OCCUR DURING SUNDAY/SUNDAY EVE...THEN
AGAIN BY TUE/TUE EVENING AS SUCCESSIVLE IMPULSES/UPPER TROUGHS
TRAVERSE THE AREA. BOTH DAYS POTENTIALLY COULD BE ACTIVE
CONVECTIVELY...WITH HINTS AT DECENT 0-6KM SHEAR AND INSTABILITY.
CURRENT FORECAST HAS MENTION OF PCPN DURING THESE PERIODS. SECOND
UPPER TROUGH FOR TUESDAY APPEARS TO BE A STRONGER FEATURE AT THIS
POINT...WITH MODELS NOW ADVERTISING A RETURN TO COOLER AND LESS
HUMID CONDS BY LATE WEEK...THOUGH CANNOT TOTALLY RULE OUT A SHOWER
WED/THU WITH LINGERING DYNAMICS EVIDENT.

AVIATION...
MID AND HIGH LEVEL CLOUDS WILL PREVAIL THROUGH MUCH OF THE
PERIOD...BUT EXPECT SOME IFR AND LIFR CONDITIONS THROUGH 12Z THIS
MORNING AS LOW CLOUDS AND FOG WILL EXIST DUE TO YESTERDAY/S RAINFALL
ACROSS THE REGION.  BEST POTENTIAL FOR THUNDERSTORMS TODAY WILL BE
FROM 16Z TO 00Z AND ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE WIND GUSTS TO 40 KNOTS...HEAVY DOWNPOURS...AND SMALL HAIL.
SOME LINGERING SHOWERS WILL EXIST BETWEEN 00Z AND 02Z...BUT LOOKING
AT VFR CONDITIONS WITH RESPECT TO CEILINGS AND VISIBILITY FROM 00Z
THROUGH 06Z.  WINDS WILL GENERALLY BE FROM THE SOUTH THROUGH THE
PERIOD...BUT SPEEDS WILL BE 10 KNOTS OR LESS...EXCEPT IN ANY OF THE
AFTERNOON THUNDERSTORMS.

HYDROLOGY...
RAFL ACROSS AREA OVER PAST 24 HRS GENERALLY RANGED FROM ONE QUARTER
TO ONE HALF INCH ACROSS CENTRAL/NRN VT...AN INCH TO AN INCH AND A
HALF ACROSS THE DACKS...AND BTWN 1 AND 2 INCHES SOUTHERN VT. WITH
SUCH ANTECEDENTLY WET CONDS ACROSS ENTIRE FA...1/3/6 HR FFG REMAINS
QUITE LOW...AND ANY SLOW MOVING THUNDERSTORMS TODAY COULD
POTENTIALLY LEAD TO AN ELEVATED THREAT OF FLASH FLOODING. AT THIS
POINT...IT APPEARS ANY TOTALS IN EXCESS OF 1.5 INCHES/HR OR 2.5
INCHES/3HR WOULD BE SUFFICIENT CAUSE EXCESSIVE RUNOFF PROBLEMS.
WILL MONITOR RAFL/CONVECTIVE TRENDS CLOSELY TODAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

SHORT TERM...SLW
Hazardous weather outlook, Jun 29, 4:27 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
427 AM EDT THU JUN 29 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-300830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
427 AM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTH
COUNTRY THIS AFTERNOON AND EVENING. THE MAIN HAZARDS FROM THE
THUNDERSTORMS WILL BE STRONG GUSTY WINDS...HEAVY RAINFALL...AND
SMALL HAIL. ANOTHER CONCERN WILL BE THE POTENTIAL FOR LOCALIZED
RAINFALL AMOUNTS OF 1 TO 2 INCHES FROM ANY OF THE THUNDERSTORMS.
WITH THE SATURATED GROUND...RAINFALL OF THIS MAGNITUDE WOULD HAVE
THE POTENTIAL TO CAUSE FLOODING AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ONCE AGAIN THE POTENTIAL FOR AFTERNOON THUNDERSTORMS WILL EXIST ON
FRIDAY. INDICATIONS AT THIS TIME SUGGEST THE POSSIBILITY OF SMALL
HAIL WILL EXIST WITH ANY OF THE STRONGER STORMS. THROUGH THE
REMAINDER OF THE PERIOD...AN UPPER LEVEL TROUGH WILL ESSENTIALLY
EXIST OVER THE NORTHEAST BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION DURING THE SATURDAY THROUGH WEDNESDAY
TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
THE STRONG TO SEVERE THUNDERSTORM POTENTIAL.

EVENSON

In the hours before

Special weather statement, Jun 29, 10:21 AM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1021 AM EDT THU JUN 29 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-300000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1021 AM EDT THU JUN 29 2006

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS THE REGION TODAY...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST INTO A MOIST AND
UNSTABLE AIRMASS ACROSS THE REGION TODAY. AS A RESULT...SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS NEW YORK AND VERMONT BY NOON AND
CONTINUE THROUGH THIS EVENING.

A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE...WITH STRONG AND
POTENTIALLY DAMAGING WINDS AND HAIL. IN FACT...STRONG WIND GUSTS
IN EXCESS OF 40 MPH MAY BE ENOUGH TO TOPPLE SHALLOW ROOTED TREES
ON SATURATED SOILS. THERE IS ALSO CONCERN FOR THE THREAT OF HEAVY
RAINFALL FROM ANY THUNDERSTORMS THIS AFTERNOON. AT THIS TIME...THE
FORWARD MOTION OF THE STORMS WILL BE GREAT ENOUGH TO PRECLUDE
WIDESPREAD HEAVY RAINFALL. HOWEVER...DUE TO A VERY MOIST AIR MASS...
THE POTENTIAL FOR ISOLATED TOTALS IN EXCESS OF 2 INCHES STILL
EXIST...WHICH WOULD LEAD TO AN ELEVATED THREAT OF EXCESSIVE RUNOFF...
PONDING OF WATER AND POTENTIAL FLASH FLOODING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

SLW
Special weather statement, Jun 29, 1:53 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
153 PM EDT THU JUN 29 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-300115-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
153 PM EDT THU JUN 29 2006

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR VERMONT
AND NORTHERN NEW YORK...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS VERMONT AND NORTHERN
NEW YORK THIS AFTERNOON AND MOVE NORTHEAST ACROSS THE REGION. SOME
OF THESE THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING SEVERE
WEATHER WITH DAMAGING WINDS IN EXCESS OF 58 MPH AND HAIL OF 3/4
INCH IN DIAMETER OR LARGER. IN ADDITION...DANGEROUS LIGHTNING AND
TORRENTIAL RAINS ARE POSSIBLE.

THUNDERSTORMS WILL BE MOST NUMEROUS IN EASTERN VERMONT DURING THE
EARLY TO MID AFTERNOON AND THEN THE REST OF VERMONT AND NORTHERN
NEW YORK FROM MID AFTERNOON THROUGH EARLY EVENING.

DUE TO RECENT HEAVY RAINFALL...STRONG WIND GUSTS OF 40 MPH MAY BE
CAPABLE OF TOPPLING SHALLOW ROOTED TREES ON SATURATED SOILS.
FURTHER...ALTHOUGH WIDESPREAD FLOODING IS NOT EXPECTED...LOCALIZED
FLOODING OF PONDING OF WATER...FLOODED CULVERTS AND WASHED OUT
ROADS MAY BE POSSIBLE DUE EXCESSIVE RUN-OFF CREATED BY THE SOILS
INABILITY TO ABSORB RAINFALL.

SLW

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:44 PM EDTSevere Thunderstorm WarningBTVFranklin61 min
Jun 29, 6:00 PM EDTSevere Thunderstorm WarningBTVChittenden30 min
Jun 29, 7:12 PM EDTSevere Thunderstorm WarningBTVChittenden25 min

Nearby

Flash Flood Warnings in Vermont, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.